Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A representation theorem and approximation operators arising from inequalities involving differential operators


Author: D. Leviatan
Journal: Trans. Amer. Math. Soc. 168 (1972), 85-99
MSC: Primary 41A35
DOI: https://doi.org/10.1090/S0002-9947-1972-0296573-X
MathSciNet review: 0296573
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A representation of functions as integrals of a kernel $ \psi (t;x)$, which was introduced by Studden, with respect to functions of bounded variation in $ [0,\infty )$ is obtained whenever the functions satisfy some conditions involving the differential operators $ (d/dt)\{ f(t)/{w_i}(t)\} ,i = 0,1,2, \ldots $. The results are related to the concepts of generalized completely monotonic functions and generalized absolutely monotonic functions in $ (0,\infty )$. Some approximation operators for the approximation of continuous functions in $ [0,\infty )$ arise naturally and are introduced; some sequence-to-function summability methods are also introduced.


References [Enhancements On Off] (What's this?)

  • [1] D. Amir and Z. Ziegler, On generalized absolutely monotone functions, Israel J. Math. 7 (1969), 137-146. MR 42 #4681. MR 0269786 (42:4681)
  • [2] I. I. Hirschman and D. V. Widder, The convolution transform, Princeton Univ. Press, Princeton, N. J., 1955. MR 17, 479. MR 0073746 (17:479c)
  • [3] A. Jakimovski, The sequence-to-function analogues to Hausdorff transformations, Bull. Res. Council Israel Sect. F8F (1960), 135-154. MR 23 #A3391. MR 0126095 (23:A3391)
  • [4] S. Karlin and W. J. Studden, Tchebycheff systems: with application in analysis and statistics, Pure and Appl. Math., vol. 15, Interscience, New York, 1966. MR 34 #4757. MR 0204922 (34:4757)
  • [5] S. Karlin and Z. Ziegler, Generalized absolutely monotone functions, Israel J. Math. 3 (1965), 173-180. MR 34 #2805. MR 0202946 (34:2805)
  • [6] D. Leviatan and L. Lorch, A characterization of totally regular $ [J,f(x)]$ transforms, Proc. Amer. Math. Soc. 23 (1969), 315-319. MR 39 #7320. MR 0246014 (39:7320)
  • [7] W. J. Studden, A generalization of Bernstein's theorem and a differential inversion formula, Trans. Amer. Math. Soc. 142 (1969), 81-92. MR 39 #7351. MR 0246045 (39:7351)
  • [8] O. Szász, Generalization of S. Bernstein's polynomials to the infinite interval, J. Res. Nat. Bur. Standards 45 (1950), 239-245; Collected Mathematical papers, Department of Mathematics, University of Cincinnati, Cincinnati, Ohio; Hafner, New York, 1955. MR 13, 648; MR 16, 552. MR 0045863 (13:648c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A35

Retrieve articles in all journals with MSC: 41A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0296573-X
Keywords: Generalized completely monotonic functions, representation of functions as integrals of a kernel, approximation operators in $ [0,\infty )$, sequence-to-function summability methods
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society